Alert archive / Illinois / Tornado Warnings in 2008
Tornado Warning 59, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Dec 27, 2008, 6:30 PM CST for Edwards County, Wayne County, Illinois. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 27, 2008, 6:30 PM CST (00:30 UTC)
- Expired
- Dec 27, 2008, 7:00 PM CST
- In force
- 30 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
Counties Edwards County, IL, Wayne County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 27, 1:52 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -448 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 280030
TORPAH
ILC047-191-280100-
/O.NEW.KPAH.TO.W.0059.081228T0030Z-081228T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
630 PM CST SAT DEC 27 2008
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN WAYNE COUNTY IN SOUTH CENTRAL ILLINOIS...
NORTHERN EDWARDS COUNTY IN SOUTHEAST ILLINOIS...
* UNTIL 700 PM CST.
* AT 626 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES WEST OF
MOUNT ERIE...OR 9 MILES NORTH OF FAIRFIELD...MOVING NORTHEAST AT 60
MPH.
* LOCATIONS IN THE WARNING INCLUDE...
MOUNT ERIE...
NOW IS THE TIME TO IMPLEMENT YOUR TORNADO PLAN OF ACTION. SEEK
SHELTER INDOORS IN A BASEMENT...OR IN AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A HOME OR BUILDING.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3861 8837 3861 8815 3858 8815 3857 8794
3845 8835 3856 8843
TIME...MOT...LOC 0030Z 242DEG 52KT 3853 8831
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Dec 27, 2:58 PM CST, 3 hours 32 minutes earlier.
Area forecast discussion, Dec 27, 2:58 PM CST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
258 PM CST SAT DEC 27 2008
.DISCUSSION...
WILL NEED TO BE AS BRIEF AS POSSIBLE TODAY DUE TO INCOMING SEVERE
WEATHER THREAT.
VERY STRONG WIND PROFILES TODAY...WITH 50KT WINDS JUST OFF THE DECK.
SQUALL LINE JUST OFF TO OUR WEST EARLY THIS AFTERNOON HAS HISTORY OF
SPORADIC WIND DAMAGE AND 65 MPH WINDS. WILL NOT TAKE MUCH DOWNWARD
MOMENTUM TO BRING VERY STRONG WINDS ALOFT DOWN TO THE SURFACE. IN
ADDITION...WIND PATTERN ALOFT SUGGESTS THE POSSIBILITY OF ISOLATED
SUPERCELL/TORNADO THREAT. DECENT INSTABILITY PROGGED THIS AFTERNOON
WEST OF THE MS RIVER...WITH LI'S IN THE -1 TO -3 RANGE. HOWEVER...
INSTABILITY REALLY GETS SQUASHED DOWN TO THE SOUTH THIS EVENING.
THEREFORE...WILL LIKELY SEE A DECREASE IN STORM INTENSITY AS THE
EVENING PROGRESSES. LOOKS FAIRLY CERTAIN THAT MOST AREAS WILL AT
LEAST GET ANOTHER HEAVY SHOT OF RAIN EITHER LATE THIS AFTERNOON
(WEST) OR THIS EVENING (FURTHER EAST). THINK TOTALS WILL BE IN THE
HALF INCH TO INCH RANGE. AM CURRENTLY ASSUMING THE MODELS ARE
CORRECT IN SPEEDING THE SYSTEM THROUGH ALL AREAS WITHIN ABOUT A
RATHER SHORT (3 TO 4 HOUR) PERIOD...SO NO FLOOD WATCH WILL BE ISSUED
AT THIS TIME.
HAVE BEEN GETTING REPORTS OF 40 TO 50 MPH WIND GUSTS TODAY..WITH
ISOLATED 50 TO 60 MPH...ESP IN HIGHER TERRAIN...SO WILL LEAVE THE
WIND ADVISORY POSTED FOR EARLY TONIGHT.
IN THE WAKE OF THIS SYSTEM...PACIFIC HIGH PRESSURE WILL PREVAIL OVER THE
REGION THROUGH THE MAJORITY OF THE UPCOMING WEEK.
&&
.AVIATION...
STRONG SOUTH WINDS WILL REMAIN THE PRIMARY HAZARD THROUGH EARLY THIS
EVENING. GUSTS COULD BE LOCALLY UP TO 40 KNOTS. A LINE OF STORMS
WILL ACCOMPANY A STRONG COLD FRONT AS IT CROSSES OUR REGION THIS
EVENING. THESE STORMS WILL PRODUCE LOCALLY EVEN HIGHER GUSTS. THE
DURATION OF SEVERE STORMS WILL BE BRIEF SINCE THEY WILL BE FAST
MOVING. BRIEF IFR CONDITIONS WILL OCCUR IN STORMS. IN THE WAKE OF
THE FRONT...WINDS WILL BE GUSTY FROM THE WEST BUT NOT AS STRONG AS
THIS AFTERNOON. SKIES WILL BECOME CLEAR BY MORNING.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY THROUGH 9 PM CST THIS EVENING FOR
BALLARD-CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-
DAVIESS-FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-
LYON-MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION
KY-WEBSTER.
MO...WIND ADVISORY THROUGH 9 PM CST THIS EVENING
FOR BOLLINGER-BUTLER-CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW
MADRID-PERRY MO-RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...WIND ADVISORY THROUGH 9 PM CST THIS EVENING
FOR ALEXANDER-EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-
JACKSON-JEFFERSON-JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-
SALINE-UNION IL-WABASH-WAYNE IL-WHITE-WILLIAMSON.
IN...WIND ADVISORY THROUGH 9 PM CST THIS EVENING
FOR GIBSON-PIKE-POSEY-SPENCER-VANDERBURGH-WARRICK.
&&
PUBLIC.....MEFFERT
AVIATION...MYHazardous weather outlook, Dec 27, 2:14 PM CST, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 214 PM CST SAT DEC 27 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281215- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 214 PM CST SAT DEC 27 2008 ...OUTBREAK OF SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH REMAINS IN EFFECT FOR SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS...AS WELL AS A SMALL PART OF WESTERN KENTUCKY UNTIL 7 PM. ACROSS SOUTHWEST INDIANA AND MOST OF WESTERN KENTUCKY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. THERE EXISTS THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS AND ISOLATED TORNADOES IN THE TORNADO WATCH AREA. THE PRIMARY TIME FRAME IS FROM LATE THIS AFTERNOON THROUGH THE EVENING HOURS. ISOLATED WIND DAMAGE AND POSSIBLY A TORNADO ARE THE PRIMARY HAZARDS IN THE SLIGHT RISK AREA. THE TIME FRAME IN THE SLIGHT RISK AREA WOULD BE MAINLY DURING THE EVENING AND EARLY NIGHT TIME HOURS. IN ADDITION TO STRONG WINDS AT THE SURFACE AND ALOFT...PLENTY OF WARMTH AND MOISTURE IS IN PLACE. THESE INGREDIENTS MAY COMBINE WITH A STRONG COLD FRONT TO PRODUCE A LINE OF SEVERE STORMS. A FEW TORNADIC SUPERCELLS ARE NOT OUT OF THE QUESTION...EITHER ALONG OR AHEAD OF THE LINE. THE MOTION OF INDIVIDUAL STORMS WILL BE NORTHEAST AROUND 60 MPH. THE MOVEMENT OF THE LINE OF STORMS WITH THE COLD FRONT SHOULD MOVE EAST AROUND 40 TO 50 MPH. A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE AREA THROUGH 9 PM THIS EVENING. STRONG SOUTH WINDS AHEAD OF THE COLD FRONT WILL RANGE FROM 20 TO 35 MPH WITH GUSTS TO 45 MPH. SEE THE WIND ADVISORY PRODUCT FOR MORE DETAILS. SOME STORMS MAY PRODUCE LOCALLY HEAVY RAIN...RESULTING IN MINOR FLOODING OF POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN REQUESTED IN THE TORNADO WATCH AREA. SPOTTER ACTIVATION MAY BE REQUESTED IN THE SLIGHT RISK AREA. MY/JAP
In the hours before
Local storm report, Dec 27, 5:42 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
542 PM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND DMG MURPHYSBORO 37.77N 89.34W
12/27/2008 JACKSON IL EMERGENCY MNGR
UTILITY POLES AND NUMEROUS TREES DOWN IN AND AROUND THE
COMMUNITY. AT LEAST ONE TREE DOWN ON VEHICLE WITH PERSONS
INSIDE.
&&
SMITTYLocal storm report, Dec 27, 5:43 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
543 PM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST GORDONVILLE 37.31N 89.67W
12/27/2008 E60 MPH CAPE GIRARDEAU MO EMERGENCY MNGR
ALSO...POWER OUTAGES IN MILLERSVILLE AND DELTA
&&
DLLLocal storm report, Dec 27, 5:44 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
544 PM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG DEXTER 36.79N 89.96W
12/27/2008 STODDARD MO EMERGENCY MNGR
TELEPHONE POLES DOWN WITH INDIVIDUALS TRAPPED.
&&
SMITTYSpecial weather statement, Dec 27, 5:54 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 554 PM CST SAT DEC 27 2008 ILZ076>078-082-083-086-087-090-091-094-INZ081-085-086-KYZ005>015- 018-280100- WAYNE IL-EDWARDS-WABASH-HAMILTON-WHITE-SALINE-GALLATIN-POPE- HARDIN-MASSAC-GIBSON-POSEY-VANDERBURGH-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HENDERSON- INCLUDING THE CITIES OF...FAIRFIELD...ALBION...MOUNT CARMEL... MCLEANSBORO...CARMI...HARRISBURG...SHAWNEETOWN...GOLCONDA... ELIZABETHTOWN...METROPOLIS...FORT BRANCH...POSEYVILLE... EVANSVILLE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...MURRAY... MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...DIXON... HENDERSON 554 PM CST SAT DEC 27 2008 ...LINE OF STRONG STORMS MOVING EASTWARD THROUGH PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY... SHORTLY BEFORE 6 PM...A LINE OF STRONG STORMS EXTENDED FROM NEAR MOUNT VERNON ILLINOIS SOUTHWEST THROUGH ANNA...THEN THROUGH SIKESTON TO PORTAGEVILLE MISSOURI. THESE STORMS HAVE A HISTORY OF PRODUCING GUSTY WINDS TO 35 TO 50 MPH...PRODUCING SOME WIND DAMAGE AND BRIEF TORRENTIAL RAINS. THROUGH 7 PM...THESE STORMS WILL NEAR THE COMMUNITIES OF MOUNT CARMEL AND HARRISBURG ILLINOIS...AS WELL AS MOUNT VERNON INDIANA AND THE KENTUCKY LAKE AREA. MOTORIST SHOULD USE CAUTION WHEN TRAVELING DUE TO PONDING OF ROADWAYS. INDIVIDUALS OUTDOORS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
Local storm report, Dec 27, 6:01 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
601 PM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND GST CAPE GIRARDEAU 37.31N 89.55W
12/27/2008 M59 MPH CAPE GIRARDEAU MO ASOS
&&
SMITTYSpecial weather statement, Dec 27, 6:25 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 625 PM CST SAT DEC 27 2008 INZ081-082-085>088-KYZ008>022-280200- GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-MARSHALL-CALLOWAY- CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN- HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD- INCLUDING THE CITIES OF...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...BENTON...MURRAY...MARION... EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...DIXON... MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...CALHOUN... GREENVILLE...ELKTON 625 PM CST SAT DEC 27 2008 ...STRONG THUNDERSTORMS MOVING INTO SOUTHWEST INDIANA AND WESTERN KENTUCKY... A LINE OF STRONG STORMS EXTENDED FROM NEAR FAIRFIELD ILLINOIS SOUTHWEST THROUGH CAIRO...THEN ALONG THE MISSISSIPPI RIVER. THESE STORMS HAVE A HISTORY OF PRODUCING GUSTY WINDS TO 35 TO 50 MPH...PRODUCING SOME WIND DAMAGE AND BRIEF TORRENTIAL RAINS. THROUGH 8 PM...THESE STORMS WILL AFFECT THE COMMUNITIES OF FORT BRANCH AND EVANSVILLE INDIANA...AS WELL AS COMMUNITIES IN PENNYRILE AND GREEN RIVER VALLEY AREAS OF WESTERN KENTUCKY. MOTORIST SHOULD USE CAUTION WHEN TRAVELING DUE TO PONDING OF ROADWAYS. INDIVIDUALS OUTDOORS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 6:15 PM CST | Severe Thunderstorm Warning | PAH | Alexander, Edwards, Franklin, Gallatin, Hamilton, Hardin and 8 more | 45 min |
| Dec 27, 6:59 PM CST | Severe Thunderstorm Warning | PAH | Edwards, Gallatin, Hardin, Massac, Pope, Saline and 2 more | 31 min |
| Dec 27, 7:30 PM CST | Severe Thunderstorm Warning | PAH | Gallatin, Hardin, Wabash, White | 45 min |
Nearby
Tornado Warnings in Illinois, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.